Adult Dosing
Symptomatic relief of hay fever or other upper respiratory allergies, and the common cold
- 1 Tablet (chlorpheniramine 2 mg/ibuprofen 200 mg/pseudoephedrine 30 mg) PO q4-6 hrs; Max: 6 tabs/day
Pediatric Dosing
Symptomatic relief of hay fever or other upper respiratory allergies, and the common cold
- Children >12 yrs: 1 Tablet (chlorpheniramine 2 mg/ibuprofen 200 mg/pseudoephedrine 30 mg) PO q4-6 hrs; Max: 6 tabs/day
- Children 6-11 yrs: 5 mL (chlorpheniramine 1 mg/ibuprofen 200 mg/pseudoephedrine 30 mg) PO qid, Max: 4 doses/day
[Outline]
See Supplemental Patient Information
- Severe allergic reactions can occur with usage of this drug. Patients allergic to aspirin are more susceptible. Asthma (wheezing), blisters, facial swelling, hives, rash, shock and skin reddening are the associated symptoms. On development of allergic reactions stop usage of this drug and provide medical help immediately
- Avoid usage of this drug in those with allergic reaction to any other pain reliever/fever reducer and in conditions right before or after surgery
- Patients having stomach bleeding, history of stomach problems, such as heartburn, patients on blood thinning (anticoagulant) or steroid drug, those making concomitant use of other drugs containing NSAID, those using this drug for more than suggested duration are prone to stomach bleeding. Use cautiously in these patients
- If patients experience symptoms like fainting, vomit blood, bloody or black stool, severe stomach pain, fever more than 3 days, nasal congestion more than 7 days, redness and swelling in the painful area, nervous, dizzy, or sleepless or any new symptom appears, suspect stomach bleeding and immediately discontinue the drug
- Dosage more than directed and prolong use of this drug, can increase the risk of heart attack or stroke, as ibuprofen decrease the benefit of aspirin used for heart attack or stroke
- Drowsiness can occur, concomitant use of alcohol, sedatives, and tranquilizers can increase drowsiness, hence use cautiously
Cautions: Use cautiously in
- Renal impairment
- Hepatic impairment
- Cardiac diseases
- Hypertension
- Thyroid disorder
- Peptic ulcer disease
- Coagulation disorder
- Diabetes mellitus
- Glaucoma
- Prostatic hypertrophy
- Asthma
- COPD
- GI bleeding
- History of GI disorder
- CNS depressant use
- Chronic use of alcohol
- Bladder neck obstruction
- Urinary retention
- Concomitant use of anticoagulant
- Concomitant use of diuretic
- Elderly patients (>65 yrs)
- Prolong use
Supplemental Patient Information
- Patients should be advised to avoid alcoholic drink
- Patients should be warned against driving a motor vehicle or operating machinery, as drug can cause drowsiness
Pregnancy Category:B [Chlorpheniramine]; C (contraindicated in 3rd trimester)[Ibuprofen]; C [Pseudoephedrine]
Breastfeeding: Small occasional doses of chlorpheniramine would not be expected to cause any adverse effects in breastfed infants. Larger doses or more prolonged use may cause adverse effects in the infant or interfere with lactation, particularly when used in combination with a sympathomimetic agent or when lactation is not well established. The nonsedating antihistamines should be preferred. Extremely low levels of ibuprofen is excreted in breastmilk, due to its shorter half-life and use in infants in doses much higher than those excreted in breastmilk, prefer ibuprofen as an analgesic or anti inflammatory agent in nursing mothers. Small amount of pseudoephedrine is excreted in breastmilk and are unlikely to harm the nursing infant, occasionally cause irritability. A single dose of pseudoephedrine decreases milk production acutely and repeated use interferes with lactation. Mothers of newborns or who are having difficulties producing sufficient milk should not receive pseudoephedrine. This information is based upon Lactmed database (available at http://toxnet.nlm.nih.gov/cgi-bin/sis/htmlgen?LACT last accessed 24 March 2011).

US Trade Name(s)
US Availability
Advil Allergy Sinus (chlorpheniramine/ibuprofen/pseudoephedrine )
- TABS: 2 mg/200 mg/30 mg
- SUSP: [1 mg/100 mg/15 mg]/5 mL

Canadian Trade Name(s)
- Advil Cold and Sinus Nighttime
- Advil Cold and Sinus Plus
- Children's Advil Cold and Flu Multi Symptom
Canadian Availability
Advil Cold and Sinus Nighttime, Advil Cold and Sinus Plus
Children's Advil Cold and Flu Multi Symptom
- SUSP: [1 mg/100 mg/15 mg]/5 mL

UK Trade Name(s)
UK Availability

Australian Trade Name(s)
Australian Availability
[Outline]




Drug Name: Chlorpheniramine 2 MG / Ibuprofen 200 MG / Pseudoephedrine 30 MG Oral Tablet [Advil Allergy Sinus]
Ingredient(s): Chlorpheniramine mixture with Ibuprofen and Pseudoephedrine
Imprint: Advil;A;S
Color(s): Orange
Shape: Oval
Size (mm): 15.00
Score: 1
Inactive Ingredient(s): N/A
Drug Label Author:
Pfizer Consumer Healthcare
DEA Schedule:
Non-Scheduled